MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 07/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The procedure went as planned and was successfully completed with the closure device being implanted in the laa of the patient after 1 partial recapture.The transseptal cross was noted to be difficult and take extra time.The patient did well and was stable for the entire procedure.There were no complications that were reported to have occurred during the procedure.Several hours post procedure the patient became unstable.The patient was experiencing a pericardial effusion.The physician drained 275ml of fluid from the patient to treat the effusion.The drain was left in the patient for 2 days before it was removed.The patient was stable and fully recovered from these events with a plan to be discharged home from the hospital.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12313908
Report Number2134265-2021-10073
Device Sequence Number4392418
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0026323058
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2021
Initial Report FDA Received Date08/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR